Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 15, 2003, 1:20 AM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 1:20 AM CDT (06:20 UTC)
- Expired
- May 15, 2003, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin Parish, LA, Richland Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 150626
FFWJAN
LAC041-083-151100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CDT THU MAY 15 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RICHLAND PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
* UNTIL 600 AM CDT
* AT 120 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 44 MILES WEST OF START
TO 11 MILES SOUTHEAST OF CROWVILLE...OR FROM 11 MILES SOUTH OF
RUSTON TO 17 MILES EAST OF WINNSBORO...MOVING SOUTHEAST AT 20 MPH.
TRAINING THUNDERSTORMS WITH HOURLY RAINFALL AMOUNTS OF 1 TO 1.5
INCHES ARE EXPECTED FOR THE NEXT COUPLE OF HOURS. RADAR ESTIMATES
INDICATE THAT WIDESPREAD AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY
FALLEN IN DURING THE EVENING...WITH LOCAL AMOUNTS APPROACHING 4
INCHES IN THE INTERSTATE 20 CORRIDOR. ANOTHER 1 TO 3 INCHES OF RAIN
IS ANTICIPATED IN THE NEXT FEW HOURS...RESULTING IN FLOODING OF
ROADWAYS...STREAMS...AND LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
LAT...LON 3230 9201 3251 9192 3258 9149 3233 9154
3210 9151 3193 9154 3200 9161 3191 9177
3199 9187 3216 9186
$$
CRAVEN2 follow-up statements
000 WGUS74 KJAN 150809 FFSJAN LAC041-083-151000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT THU MAY 15 2003 FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA DOPPLER RADAR INDICATED THAT THE RAINS HAVE ENDED TEMPORARILY FOR NORTHERN PORTIONS OF RICHLAND PARISH. WIDESPREAD RAINFALL OF 2 TO 4 INCHES HAS FALLEN ALONG THE INTERSTATE 20 CORRIDOR. RUNOFF WILL CONTINUE FOR A FEW MORE HOURS...WITH SOME SWOLLEN CREEKS AND STREAMS LIKELY GOING OVER THEIR BANKS. THE SHERIFFS OFFICE REPORTED STREET FLOODING IN RAYVILLE AND WATER OVER HIGHWAY 80 NEAR RAYVILLE. THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE OVER THE WINNSBORO AREA OF CENTRAL FRANKLIN PARISH...WITH ABOUT AN INCH OF RAIN HAVING FALLEN BETWEEN 2 AND 3 AM CDT. WIDESPREAD RAINFALL AROUND 2 INCHES WITH LOCAL AMOUNTS TO 3 INCHES HAVE FALLEN IN FRANKLIN PARISH...AND AN ADDITIONAL HALF INCH IS LIKELY IN THE NEXT HOUR BEFORE THE RAIN TEMPORARILY ENDS. THE SHERIFFS OFFICE REPORTED WATER OVER HIGHWAY 132 IN THE NORTHERN PORTION OF THE PARISH NEAR BASKINTON. A NEW BAND OF THUNDERSTORMS IS FORMING WEST OF MONROE LOUISIANA...AND MAY APPROACH THE RICHLAND AND FRANKLIN PARISH AREAS AFTER 400 AM. EARLY INDICATIONS ARE THAT THIS BAND OF STORMS WILL TRACK FARTHER SOUTH AND THE HEAVIEST RAIN MAY END UP MISSING THE AREA. $$ CRAVEN
000 WGUS74 KJAN 151026 FFSJAN LAC041-083-151100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 525 AM CDT THU MAY 15 2003 FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 600 AM CDT FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA RAIN AND A FEW RUMBLES OF THUNDER WILL CONTINUE FOR A COUPLE MORE HOURS OVER THE NORTHEAST LOUISIANA AREA...ESPECIALLY OVER SOUTHERN FRANKLIN COUNTY. HOURLY RAINFALL AMOUNTS WILL BE LESS THAN A HALF AN INCH...AND TRENDS INDICATE THAT THE HEAVIEST RAIN OVER THE NEXT FEW HOURS WILL PASS TO THE SOUTH AND WEST OF RICHLAND AND FRANKLIN PARISHES. FLOODING OF LOW LYING AREAS AND RUNOFF FROM EARLIER HEAVY RAINS MAY CONTINUE FOR A FEW MORE HOURS. HOWEVER...A GENERAL RECEDING OF HIGH WATERS IS ANTICIPATED FOR THE REMAINDER OF THE MORNING. $$ CRAVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 15, 12:10 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 15, 12:10 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1055 PM CDT WED MAY 14 2003 THUNDERSTORM WATCH HAS EXPIRED FOR CENTRAL MISSISSIPPI AND HAS BEEN REISSUED FOR NORTHEAST LOUISIANA UNTIL 5 AM. SO HAVE REWORDED ZONES TO COMPLY. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...FLOOD WATCH ARZ074-075...THROUGH 10 AM. LA...FLOOD WATCH LAZ007>009-015-016-023-025 THROUGH 10 AM. MS...FLOOD WATCH MSZ034>037-040>059-062>066 THROUGH 10 AM. 17
Hazardous weather outlook, May 14, 7:37 PM CDT, 5 hours 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 737 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY MORNING THURSDAY AS A COMPLEX OF THUNDERSTORMS MOVE EAST SOUTHEAST ALONG A RETREATING WARM FRONT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF A LINE FROM LAKE VILLAGE ARKANSAS TO KOSCIUSKO MISSISSIPPI...WITH A SLIGHTLY HIGHER PROBABILITY BETWEEN I-20 AND HIGHWAY 84. THE MAIN CONCERN WITH THESE STORMS WILL BE DAMAGING WIND TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO BE EAST OF THE REGION BY SUNRISE. THE WARM FRONT IS EXPECT TO LIFT NORTH OF THE AREA ON THURSDAY WITH ONLY SCATTERED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED AS AN UPPER RIDGE WILL BEGIN BUILDING IN...SUPPRESSING ANY SEVERE STORMS. ...FLOODING... FLOODING WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF I-20...AS A LARGE THUNDERSTORM COMPLEX MOVES OVER THE REGION. INDIVIDUAL STORMS MAY REPEATEDLY TRACK OVER THE SAME AREAS...RESULTING IN LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN THESE AREAS...HOWEVER ISOLATED AMOUNTS OF 3 TO 5 INCHES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL ONCE AGAIN ENTER THE PICTURE FRIDAY AFTERNOON AND LAST THROUGH SATURDAY...AS POTENT UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN SEVERE WEATHER RISKS WILL CONTINUE TO BE HAIL GREATER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. STAY INFORMED TO UPDATED FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SYSTEM. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY SUNDAY MORNING...MAINLY OVER THE SOUTHEAST AREAS...AS A COLD FRONT PUSHES THROUGH. THE FRONT IS EXPECTED TO BE EAST OF THE REGION BY SUNDAY AFTERNOON...RESULTING IN A LOW RISK FOR HAZARDOUS WEATHER THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 14, 10:08 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM MORGANTOWN MS 1.75 INCH HAIL
05/14/03 MARION REPORTED BY MARION COUNTY
SHERIFFS OFFICE.Local storm report, May 14, 10:29 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BROOKHAVEN MS WIND DAMAGE
05/14/03 LINCOLN A FEW TREES DOWN.
REPORTED BY BROOKHAVEN
MHP.Local storm report, May 14, 10:29 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BROOKHAVEN MS WIND DAMAGE
05/14/03 LINCOLN A FEW TREES DOWN.
REPORTED BY
BROOKHAVEN/LINCOLN
CD OFFICE.Local storm report, May 14, 10:32 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM MS NUMEROUS TREES DOWN ON
05/14/03 MARION COUNTY ROADS. REPORTED BY
SHERIFFS OFFICE.Local storm report, May 14, 11:20 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 2 SW UTICA MS 0.25 INCH HAIL
05/14/03 HINDS REPORTED BY HINDS COUNTY
EOC.Local storm report, May 15, 12:22 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM LAUREL MS 0.75 INCH HAIL
05/15/03 JONES REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:25 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 2 hr |
| May 14, 8:54 PM CDT | Flash Flood Warning | JAN | Madison | 2 hr |
| May 14, 11:49 PM CDT | Flash Flood Warning | JAN | Richland | 2 hr |
| May 15, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.